Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Brownsville, TX

October 14, 2013Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Oct 14, 2013, 1:56 AM CDT for Zapata County, Texas. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2013, 1:56 AM CDT (06:56 UTC)
Expired
Oct 14, 2013, 3:30 AM CDT
In force
94 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Zapata County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WGUS54 KBRO 140656
FFWBRO
TXC505-140830-
/O.NEW.KBRO.FF.W.0006.131014T0656Z-131014T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
156 AM CDT MON OCT 14 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 330 AM CDT

* AT 153 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
  INDICATED TORRENTIAL RAIN OF 3 INCHES PER HOUR FROM SLOW MOVING 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR SAN YGNACIO. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

  OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANTA ROSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2708 9944 2715 9945 2716 9943 2726 9946
      2728 9944 2732 9937 2728 9933 2727 9910
      2705 9920 2699 9938 2699 9940 2701 9942
      2702 9945 2707 9946

$$

61
3 follow-up statements
655 
WGUS74 KBRO 140731
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
231 AM CDT MON OCT 14 2013

TXC505-140830-
/O.CON.KBRO.FF.W.0006.000000T0000Z-131014T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
231 AM CDT MON OCT 14 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ZAPATA
COUNTY UNTIL 330 AM CDT...

AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED 
TORRENTIAL RAIN OF 3 INCHES PER HOUR FROM SLOW MOVING THUNDERSTORMS 
WITH VERY HEAVY RAINFALL CONTINUES NEAR SAN YGNACIO.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2708 9944 2715 9945 2716 9943 2726 9946
      2728 9944 2732 9937 2728 9933 2727 9910
      2705 9920 2699 9938 2699 9940 2701 9942
      2702 9945 2707 9946

$$

61
762 
WGUS74 KBRO 140809
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 AM CDT MON OCT 14 2013

TXC505-140830-
/O.CON.KBRO.FF.W.0006.000000T0000Z-131014T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
309 AM CDT MON OCT 14 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ZAPATA
COUNTY UNTIL 330 AM CDT...

AT 308 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED 
TORRENTIAL RAIN OF 3 INCHES PER HOUR FROM SLOW MOVING THUNDERSTORMS 
WITH VERY HEAVY RAINFALL 15 MILES NORTHWEST OF SAN YGNACIO MOVING 
EASTWARD. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2708 9944 2715 9945 2716 9943 2726 9946
      2728 9944 2732 9937 2728 9933 2727 9910
      2705 9920 2699 9938 2699 9940 2701 9942
      2702 9945 2707 9946

$$

61
060 
WGUS74 KBRO 140834
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 AM CDT MON OCT 14 2013

TXC505-140849-
/O.EXP.KBRO.FF.W.0006.000000T0000Z-131014T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
334 AM CDT MON OCT 14 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN ZAPATA
COUNTY HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED. WATER LEVELS HAVE RECEDED OR
WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2708 9944 2715 9945 2716 9943 2726 9946
      2728 9944 2732 9937 2728 9933 2727 9910
      2705 9920 2699 9938 2699 9940 2701 9942
      2702 9945 2707 9946

$$

61

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 12:31 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 14, 12:31 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1231 AM CDT MON OCT 14 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...DEBRI CLOUDS FROM THUNDERSTORM ACTIVITY ACROSS
SOUTH CENTRAL TEXAS WILL SPREAD SOUTHWARD INTO THE RIO GRANDE
VALLEY TONIGHT. THUNDERSTORMS ARE EXPECTED TO IMPACT ZAPATA AND
JIM HOGG COUNTY UNTIL SUNRISE PRODUCING MODERATE TO HEAVY RAIN
GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. EXPECT MVFR
CONDITIONS DEVELOPING DURING THE EARLY MORNING HOURS OVER KBRO...
KHRL AND KMFE IMPROVING AFTER SUNRISE. BREEZIER SE WINDS WILL
DEVELOP MONDAY WITH ISOLATED SHOWERS POSSIBLE IN THE AFTERNOON
HOURS.

&&

.PREV DISCUSSION... /ISSUED 929 PM CDT SUN OCT 13 2013/

DISCUSSION...MONITORING CONVECTION THAT HAS SO FAR REMAINED TO
THE NORTHWEST OF THE CWA. HOWEVER TRENDS OVER THE LAST COUPLE OF
HOURS IN WATER VAPOR IMAGERY SUGGEST THAT A RIPPLE IN THE
SUBTROPICAL JET...WHICH IS BEING ENHANCED BY OUTFLOW OF TS OCTAVE
WILL LEAD TO STRONGER DIFFLUENCE PUSHING SOUTHEAST AND HOLDING
THROUGH SUNRISE. LOW LAYER ANALYSIS AND THE NAM12/RAP SUGGEST
INCREASING CONVERGENCE OVER MAINLY JIM HOGG/ZAPATA COUNTY OVER THE
NEXT COUPLE OF HOURS. THERE IS FAIRLY WEAK BUT NONZERO INSTABILITY
AND DEEP MOISTURE WITH SATELLITE AND RAP PWAT ESTIMATES AROUND 2.2
INCHES WHICH IS REASONABLY IN LINE WITH 00Z REGIONAL BALLOON
RELEASES. WITH AT LEAST SOME BAROCLINICITY IN THE 850/700MB LAYER
MORE FOCUSED REGIONAL TROUGHING COULD SET UP ALONG OUR
NORTHWESTERN ZONES THROUGH THE NIGHT AS WELL.

CONSIDERING THE ABOVE HAVE RAISED PRECIP CHANCES THROUGH THE
OVERNIGHT MAINLY IN ZAPATA/BROOKS/STARR/JIM HOGG COUNTIES.
LOCAL FLOODING RISK STILL APPEARS LIMITED BY A STABILIZING
BOUNDARY LAYER BUT WILL CONTINUE TO MONITOR. -JGG/GB

PREV DISCUSSION... /ISSUED 622 PM CDT SUN OCT 13 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...GUSTY SOUTHEAST WINDS WILL FALL TO AROUND 7 TO 10
KNOTS OVER THE NEXT FEW HOURS. CONVECTION IS EXPECTED TO REMAIN
NORTHWEST OF THE TAF SITES BUT ISOLATED ACTIVITY IS POSSIBLE
ACROSS JIM HOGG AND ZAPATA COUNTY THROUGH THE EARLY EVENING. DRIER
AIR AROUND 3000 FT IS EXPECTED TO HELP KEEP CIGS VFR BUT PATCHY
HIGH MVFR IS POSSIBLE...ESPECIALLY AROUND SUNRISE AND HAVE
INCLUDED A TEMPO GROUP DURING THAT TIME PERIOD. CLOUD DECKS SHOULD
RISE ABOVE 3000 FT AND BECOME SCATTERED TO FEW BY MID MORNING AS
SOUTHEASTERLY WINDS INCREASE AND PERSIST THROUGH THE DAY ON
MONDAY. /68-JGG/

PREV DISCUSSION... /ISSUED 319 PM CDT SUN OCT 13 2013/

SHORT TERM /NOW THROUGH MONDAY NIGHT/...H5 RIDGE CONTINUES TO SPIN
JUST OT THE SOUTH...WITH MOISTURE CONTINUING TO WRAP AROUND IT. WEAK
IMPULSE EXPECTED TODAY WENT FURTHER NORTH THAN FORECAST...SO SHOWERS
HAVE BEEN ISOLATED AND HAVE FOR THE MOST PART MOVED OFF TO THE
NORTH. MOISTURE IS FORECAST TO GET SHUNTED FURTHER NORTHWARD DURING
THE NEXT 12 HOURS...WHILE MUCH DRIER AIR NOTED TO THE SOUTH ON WV
IMAGERY WILL REPLACE IT STARTING TONIGHT. THIS SHOULD PUT AN END TO
THE POP CHANCES FOR THE SHORT TERM PERIOD. TEMPERATURES WILL AGAIN
RISE INTO THE LOW 90S TOMORROW WITH ANOTHER HUMID DAY IN STORE.

LONG TERM /TUESDAY THROUGH SUNDAY/...THE 500 MB RIDGING IN PLACE
OVER THE GULF OF MEX AND SOUTHERN TX WILL BE STEADILY ERODED AWAY
LATER THIS WEEK AS A SERIES OF STRONG SHORT WAVES WILL DIG ACROSS
THE WESTERN AND CENTRAL STATES. THIS WILL PUSH A COLD FRONT
THROUGH DEEP SOUTH TX LATE WED NIGHT/EARLY THURS MORNING WITH A
SECOND FRONT PUSHING ACROSS CENTRAL AND SOUTHERN TX THIS SATURDAY.
AS THE MID LEVEL RIDGING ERODES AWAY THE DEEPER LAYER MOISTURE
FEED (WHICH IS BEING ENHANCED FROM THE LEFT OVER MOISTURE FROM
T.S. OCTAVE IN THE EASTERN PAC) WILL SHIFT STEADILY SOUTHWARDS
AHEAD OF THE NEXT FRONT INCREASING THE CONV POTENTIAL DURING THE
LATER HALF OF THE WEEK. THE OLD COLD FRONT WILL REMAIN STATIONARY
TO THE SOUTH OF THE REGION ON SUN WITH BROAD HIGH PRESSURE
SPREADING OVER MUCH OF THE CENTRAL AND EASTERN STATES.

BOTH THE ECMWF AND GFS GENERALLY AGREE IN THE HANDLING OF THE
SYNOPTIC FEATURES AND THE OVERALL MOISTURE TRENDS THROUGH THURS.
AT THIS POINT THE GFS DEVIATES FROM THE ECMWF AND TRIES TO DEVELOP
A SURFACE COASTAL LOW NEAR THE LOWER TX COASTLINE AND LIFTS THIS
FEATURE SLOWLY NORTHEAST NEXT WEEKEND. THE ECMWF DOES NOT REFLECT
THIS FEATURE AS WELL AND TENDS TO WANT TO DRY OUT THE AREA MUCH
FASTER AS SURFACE RIDGING STRENGTHENS OVER THE REGION. FOR NOW
WILL GO CLOSE TO THE GFS SOLUTION THROUGH THURS AND WILL LEAN
TOWARDS THE ECMWF SOLUTION FOR THE WEEKEND.

OVERALL CONFIDENCE FOR THE LONGER RANGE PERIOD IS ABOVE AVERAGE
THROUGH AROUND THURS AND IS THEN ONLY AVERAGE AFTER THURS DUE TO
THE MODEL DIFFERENCES. WILL GO FAIRLY CLOSE TO GFS MEX MOS TEMPS
THROUGH THE WEEKEND AND WILL LEAN TOWARDS THE DRIER ECMWF POPS
AFTER THURSDAY.

MARINE...NOW THROUGH MONDAY NIGHT...MINIMAL CHANGE IN MARINE
FORECAST THROUGH THE NEXT 36 HOURS. WEAK RIDGING CONTINUES ACROSS
THE NORTHERN GULF...WHILE THE NEXT COLD FRONT ENTERS NORTH TEXAS.
WINDS WILL REMAIN IN THE 10 TO 15 KNOT RANGE THROUGH MONDAY
NIGHT...WHILE SEAS STAY GENERALLY BETWEEN 3 AND 4 FEET.

TUESDAY THROUGH FRIDAY...A LIGHT TO MODERATE SE FLOW WILL PREVAIL
TUES AND WED AHEAD OF THE NEXT FRONT. A MODERATE TO STRONG N-NE
FLOW WILL DOMINATE IN BEHIND THE FRONT ON THURS. HOWEVER ONLY
BORDERLINE SCA CONDITIONS MAY OCCUR AS THE STRONG PGF MAY BE
FAIRLY SHORT LIVED. A MODERATE ONSHORE FLOW WILL PREVAIL INTO FRI
AS SURFACE RIDGING SAGS OVER THE GULF OF MEX. THIS WILL MAINTAIN
MODERATES SWELLS AS THE WEEKEND APPROACHES.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/61
Hazardous weather outlook, Oct 13, 10:54 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1054 PM CDT SUN OCT 13 2013

TXZ249>257-150400-
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1054 PM CDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY THROUGH
SATURDAY DUE TO ROUGH WAVE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-150400-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1054 PM CDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SMALL CRAFT ADVISORY IS POSSIBLE ALONG THE LOWER TEXAS COAST
THURSDAY THROUGH SATURDAY DUE TO STRONGER WINDS AND HIGHER SEAS
PRODUCED BY A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ248-150400-
ZAPATA-
1054 PM CDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE OVERNIGHT AS
AN AREA OF THUNDERSTORMS MOVES IN FROM MEXICO. LOCALIZED FLOODING
IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING THROUGH TONIGHT.

JGG

In the hours before

Special weather statement, Oct 14, 12:10 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1210 AM CDT MON OCT 14 2013

TXZ248-140600-
ZAPATA-
1210 AM CDT MON OCT 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA TO DIME SIZED HAIL... GUSTY
WINDS OF 30 TO 40 MPH... FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR...

  FOR THE FOLLOWING AREAS...
  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 100 AM CDT...

  AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...22 MILES WEST OF ZAPATA...MOVING EAST AT
  10 MPH.

  LOCATIONS IMPACTED INCLUDE...
  SAN YGNACIO.
  LAS PALMAS.
  ZAPATA.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE
  COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...
  AWAY FROM TALL OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW
  DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
  WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH
  PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE
  YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.
  IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER...
  INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA
  WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS
  AND POSSIBLE WARNINGS.

&&

61
Special weather statement, Oct 14, 12:29 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1229 AM CDT MON OCT 14 2013

TXZ248-140630-
ZAPATA-
1229 AM CDT MON OCT 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS OF 40 TO 50 MPH...
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING... TORRENTIAL RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR...

  FOR THE FOLLOWING AREAS...
  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 130 AM CDT...

  AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...19 MILES WEST OF ZAPATA COUNTY...MOVING
  NORTHEAST AT 15 MPH.

  LOCATIONS IMPACTED INCLUDE...
  SAN YGNACIO.
  LAS PALMAS.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER
  MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR
  WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.   FREQUENT
  CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF
  CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
  OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
  LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING
  WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT
  COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR
  HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61
Special weather statement, Oct 14, 1:22 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
122 AM CDT MON OCT 14 2013

TXZ248-140715-
ZAPATA-
122 AM CDT MON OCT 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS OF 40 TO 50 MPH...
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING... TORRENTIAL RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR...

  FOR THE FOLLOWING AREAS...
  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 215 AM CDT...

  AT 122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...16 MILES WEST OF ZAPATA COUNTY...MOVING
  NORTHEAST AT 15 MPH.

  LOCATIONS IMPACTED INCLUDE...
  SAN YGNACIO.
  RURAL WESTERN ZAPATA COUNTY.
  RURAL NORTHWESTERN ZAPATA COUNTY.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   VERY HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING
  SHORTLY. MONITOR NOAA WEATHER RADIO... LOCAL MEDIA...OR WEATHER.GOV
  FOR LATER STATEMENTS AND POSSIBLE WARNINGS.   FREQUENT CLOUD TO
  GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT
  OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
  WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
  DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN
  ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE
  POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...
  AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH
  INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN
  THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH
  YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:45 AM CDTSevere Thunderstorm WarningBROZapata30 min
Oct 14, 1:11 AM CDTAreal Flood AdvisoryBROZapata64 min
Oct 14, 3:19 AM CDTAreal Flood AdvisoryBROZapata116 min
Oct 14, 6:12 AM CDTAreal Flood AdvisoryBROZapata2 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.